MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY
Model Number 2077-02
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire separation occurred with a retained fragment and procedure was cancelled.\ \ the 30 mm long and 90% stenosed target lesion was located in the moderately tortuous and moderately calcified proximal to mid left anterior descending artery with a vessel diameter of 3.00- 3.40 mm.A rotawire and 1.75mm rotapro was selected for use.During removal, resistance was encountered and an unusual sound was heard.The guidewire detached 5 cm from the tip due to contact with the burr.Per the physician.The wire may have been kinked.Attempts to retrieve the device fragment with a non-boston scientific balloons, guide extension catheter and guidewire were unsuccessful.The detached device segment remained inside the patient and the procedure was cancelled as there were no additional devices available.
 
Event or Problem Description
It was reported that guidewire separation occurred with a retained fragment and procedure was cancelled.The 30 mm long and 90% stenosed target lesion was located in the moderately tortuous and moderately calcified proximal to mid left anterior descending artery with a vessel diameter of 3.00- 3.40 mm.A rotawire and 1.75mm rotapro was selected for use.During removal, resistance was encountered and an unusual sound was heard.The guidewire detached 5 cm from the tip due to contact with the burr.Per the physician.The wire may have been kinked.Attempts to retrieve the device fragment with a non-boston scientific balloons, guide extension catheter and guidewire were unsuccessful.The detached device segment remained inside the patient and the procedure was cancelled as there were no additional devices available.
 
Additional Manufacturer Narrative
Investigation results:\ device analysis findings:\ the device was not returned for analysis; therefore, a technical analysis could not be performed.\ \ device history record (dhr) review:\ it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.\ \ investigation conclusion:\ this investigation has been assigned the conclusion code of adverse event related to procedure following a review of the reported event details, available information, and product record review.It is likely that the issue could be related to factors that can occur with the interaction between the rotapro and rotawire, as well as operational factors such as handling/technique at the moment to manipulate both devices, causing the reported events.Regarding the patient and impact codes of unretrieved device fragments (udf), additional device required and cancelled/rescheduled - post sedation/sedation unknown.The assigned cause code is adverse event related to procedure, since due to the detachment of the distal tip of the rotawire, additional devices were required in order to remove the unretrieved portion of it, without any success, consequently leading to procedure cancellation due to the lack of available devices, with can be attributable to factors that can occur during procedure with the use of the device.Furthermore, according to medical review, the clinical event is anticipated in nature and severity.

Brand Name
ROTAWIRE DRIVE
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25398411
Report Number2124215-2026-29933
Device Sequence Number18821181
Product Code MCX
UDI-Device Identifier08714729996248
UDI-Public(01)08714729996248(17)280205(10)38526748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-02
Device Catalogue Number2077-02
Device Lot Number0038526748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date06/04/2026
Supplement Report FDA Received Date06/30/2026
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON - 1.5 RYUREI; BALLOON - 2.0 RYUREI; GUIDE EXTENSION - GUIDEPLUS; GUIDEWIRE - 7FR SION BLUE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale